Skip to content
My WebMD Sign In, Sign Up

Announcements

Please drop by and visit at the Breast Cancer Friend to Friend and Pinkie Central.
Arimidex side effects
avatar
sadblossom posted:
Hello friends,
Yes I have returned with a question..........first for those that do not remember...........I had breast cancer a year ago, had a lumpectomy, took 3 surgeries to get it all, 8 nodes removed, 2 had cancer, 30 rad treatments,finished those in January. Have been on the Arimidex for 6 months..........have daily little hot flashes and some joint pain. Now......my question...........I realize these hormone blockers cause vaginal dryness but do they or can they cause some slight vaginal bleeding during/after sex? And intercourse is painful? I think this is normal with these pills but anyone have a thought? Gees, that's embarassing.
Thank you !
Pat~sadblossom
Reply
 
avatar
rachael67 responded:
Okay...I will try yet again, Pat! You haven't been ignored it's just that this silly techno stuff is balking each time I try to communicate with you. However, I will continue to try just the same. Maybe "it" will weaken before I do!!

Here is what I've been trying to communicate!




Pat, how good to see you again...Your silence has concerned me!

Sorry that you are having to deal with yet another challenge. (And for heaven's sake, forgo the embarrassment issue!!! This is an important one which should be addressed!!)

On the main Brest Cancer Community (listed under Resources) is the article dealing with intimacy and sex...In fact there may be couple of them. One in particular states that with taking any kind of anti-hormone therapy, the vaginal walls dry out considerably. So it would only be reasonable that you might bleed.

Please take a look at it as you might find some suggestions that will help. (Having any kind of irritation would make bleeding more likely.)

Also, please talk to your gyn about this as the physician might offer even more ideas that would help.

And what about posting on both the main BC board as well as on the women's health board. (I'm sure more than one woman who has undergone menopause can relate!!)

Hope this offers some helpful suggestions. Let us know.

Blessings.
Rachael















Just when the caterpillar thought her world was over, she became a butterfly! Don't give up five minutes before the miracle!!
 
avatar
sadblossom replied to rachael67's response:
Hi Rachael! So good to hear from you! Sorry it's been awhile sense I posted a hello. I have been trying really hard to just get back in the groove of a normal life, if there is such a thing. I guess trying to get away from so much daily worry and hoping to move on. But I do still have my days. But rest assured that if things do not go well, you 'will' hear from me.:>} I can say tho that if I can offer help to anyone new to this journey I am glad to help. I don't know if the waters ever really calm. As every new ailment or pain you feel, you worry of the 'what if's' and I despise that kind of thinking. Makes me feel weak and crazy!!
This was just a new question for me and has only happened this one time. I will check out the resources you suggested and will talk to my doctor's when I return for my check up in a couple of months. Other than that my only complaints are thousands of little hot flashes, some fatique for I am still tired and more joint pain. But I am managing these things as I feel I have no choice but to take the pill for 4 1/2 more years.Good news is I am losing weight !! 2 months going and dropped 18 lbs !!
Thanks again for the reply. I can always count on you !
Pat~sadblossom
 
avatar
rachael67 replied to sadblossom's response:
Good to hear from you as always!

Regarding those worries? I find for myself if I can think of the worst case scenario and put some plans into action to cover the "what ifs," I'd know I could deal with whatever came my way (Knowing, of course, that I am hoping and praying it doesn't come my way!!!), and I could let go of it a mite and focus on some more fun and productive things! It's sorta a little game that truly does ease so many of my concerns.

(The old saying about "don't sweat the small stuff...it's ALL small stuff" never did work because I knew in my heart that some stuff was waaaaay beyond "small"!! )

Blessings.
Rachael

PS...Many congrats on the weight loss!
Just when the caterpillar thought her world was over, she became a butterfly! Don't give up five minutes before the miracle!!


Spotlight: Member Stories

I found BCF2F in 2003 when I was going through bc treatment. I connected with all the great gals (and guys) here and got lots of answers to questions,...More

Helpful Tips

What Is The Pink Bus???
One of our great resources is our famous PINK BUS! Some of you are familiar with her. Others may need a little introduction so I went back ... More
Was this Helpful?
24 of 34 found this helpful

Helpful Resources

Be the first to post a Resource!

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.